Alert archive / Illinois / Winter Storm Warnings in 2006
Winter Storm Warning 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm warning at Mar 20, 2006, 2:55 PM CST for Hancock County, McDonough County, Illinois; Lee County, Van Buren County, Iowa; Clark County, Scotland County, Missouri. It took effect at Mar 20, 2006, 9:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2006, 2:55 PM CST (20:55 UTC)
- In effect from
- Mar 20, 2006, 9:00 PM CST
- Expired
- Mar 21, 2006, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Quad Cities, IA
Counties Lee County, IA, Van Buren County, IA, Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDVN 202055 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 PM CST MON MAR 20 2006 ...WINTER STORM TO AFFECT SOUTHEAST IOWA...NORTHEAST MISSOURI... AND WEST CENTRAL ILLINOIS THIS EVENING INTO TUESDAY AFTERNOON... .LOW PRESSURE WILL MOVE EASTWARD TOWARD MISSOURI THIS EVENING. THE CURRENT TRACK OF THE SYSTEM WILL RESULT IN ACCUMULATING SNOW ACROSS NORTHEAST MISSOURI...SOUTHEAST IOWA...AND WEST CENTRAL ILLINOIS THIS EVENING INTO EARLY TUESDAY AFTERNOON. HIGH PRESSURE TO THE EAST WILL KEEP SENDING DRY AIR INTO THE REGION...RESULTING IN A SHARP CUTOFF BETWEEN LIGHT SNOW AMOUNTS AND SIGNIFICANT SNOW AMOUNTS. STRONG WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING AND DRIFTING...ALONG WITH WHITE-OUT CONDITIONS AT TIMES...MAKING TRAVEL EXTREMELY HAZARDOUS. IAZ098-099-ILZ034-035-MOZ009-010-210500- /O.UPG.KDVN.WS.A.0003.060321T0000Z-060321T1800Z/ /O.NEW.KDVN.WS.W.0004.060321T0300Z-060321T1800Z/ VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 255 PM CST MON MAR 20 2006 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A COMPLEX STORM SYSTEM WILL MOVE ACROSS NORTHEAST MISSOURI... SOUTHEAST IOWA...AND WEST CENTRAL ILLINOIS THIS EVENING INTO TUESDAY AFTERNOON. ACCUMULATING SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE INTO TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. STRONG EASTERLY WINDS PUSHING DRY AIR INTO THE REGION WILL ALLOW FOR A SHARP CUTOFF BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON...WITH THE HEAVIEST AMOUNTS ALONG AND SOUTH OF A KEOSAUQUA IOWA TO MACOMB ILLINOIS LINE. WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING AND DRIFTING...AS WELL AS WHITE-OUT CONDITIONS AT TIMES...MAKING TRAVEL EXTREMELY HAZARDOUS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ076-077-087>089-ILZ025-026-210500- /O.NEW.KDVN.WW.Y.0007.060321T0300Z-060321T1800Z/ KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-DES MOINES-HENDERSON-WARREN- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...OQUAWKA...MONMOUTH 255 PM CST MON MAR 20 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST TUESDAY. A COMPLEX STORM SYSTEM WILL MOVE ACROSS NORTHEAST MISSOURI... SOUTHEAST IOWA... AND WEST CENTRAL ILLINOIS THIS EVENING INTO TUESDAY AFTERNOON. ACCUMULATING SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE INTO TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. STRONG EASTERLY WINDS PUSHING DRY AIR INTO THE REGION WILL ALLOW FOR A SHARP CUTOFF BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON...WITH THE HEAVIEST AMOUNTS ALONG AND SOUTH OF A FAIRFIELD IOWA TO BURLINGTON IOWA TO ROSEVILLE ILLINOIS LINE. WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING AND DRIFTING...AS WELL AS SIGNIFICANTLY REDUCED VISIBILITIES AT TIMES...MAKING TRAVEL VERY HAZARDOUS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARDOU/12
4 follow-up statements
000 WWUS43 KDVN 210156 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 756 PM CST MON MAR 20 2006 ...WINTER STORM TO AFFECT SOUTHEAST IOWA...NORTHEAST MISSOURI... AND WEST CENTRAL ILLINOIS THIS EVENING INTO LATE TUESDAY MORNING... .LOW PRESSURE WILL MOVE EASTWARD TOWARD MISSOURI THIS TONIGHT. THE TRACK OF THE SYSTEM WILL RESULT IN ACCUMULATING SNOW ACROSS NORTHEAST MISSOURI...SOUTHEAST IOWA...AND WEST CENTRAL ILLINOIS THIS TONIGHT INTO LATE TUESDAY MORNING. HIGH PRESSURE TO THE EAST WILL KEEP SENDING DRY AIR INTO THE REGION...RESULTING IN A SHARP CUTOFF BETWEEN LIGHT SNOW AMOUNTS AND SIGNIFICANT SNOW AMOUNTS. STRONG WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING AND DRIFTING...ALONG WITH WHITE-OUT CONDITIONS AT TIMES...MAKING TRAVEL EXTREMELY HAZARDOUS...ESPECIALLY SOUTH OF HIGHWAY 34. IAZ098-099-ILZ034-035-MOZ009-010-211000- /O.CON.KDVN.WS.W.0004.060321T0300Z-060321T1800Z/ VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 756 PM CST MON MAR 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY. HEAVY ACCUMULATING SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE INTO TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. IN ADDITION...WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING AND DRIFTING...AS WELL AS WHITE OUT CONDITIONS AT TIMES. THIS WILL CREATE DANGEROUS TRAVEL CONDITIONS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ076-077-087>089-ILZ025-026-211000- /O.CON.KDVN.WW.Y.0007.060321T0300Z-060321T1800Z/ KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-DES MOINES-HENDERSON-WARREN- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...OQUAWKA...MONMOUTH 756 PM CST MON MAR 20 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY. ACCUMULATING SNOW WILL SPREAD OVER THE ADVISORY AREA LATE THIS EVENING AND CONTINUE INTO TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. STRONG EASTERLY WINDS PUSHING DRY AIR INTO THE REGION WILL ALLOW FOR A SHARP CUTOFF BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON...WITH THE HEAVIEST AMOUNTS SOUTH OF HIGHWAY 34. A FEW ISOLATED HIGHER AMOUNTS ARE POSSIBLE. WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING AND DRIFTING... AS WELL AS SIGNIFICANTLY REDUCED VISIBILITIES AT TIMES...MAKING TRAVEL VERY HAZARDOUS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ERVIN
000 WWUS43 KDVN 210800 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 200 AM CST TUE MAR 21 2006 ...WINTER STORM TO AFFECT SOUTHEAST IOWA...NORTHEAST MISSOURI... AND WEST CENTRAL ILLINOIS THIS EVENING INTO LATE TUESDAY MORNING... .LOW PRESSURE WILL MOVE EASTWARD ACROSS MISSOURI THROUGH THE EARLY MORNING HOURS TODAY. THE TRACK OF THE SYSTEM WILL RESULT IN ACCUMULATING SNOW ACROSS NORTHEAST MISSOURI...SOUTHEAST IOWA...AND WEST CENTRAL ILLINOIS FROM THE EARLY MORNING HOURS INTO MIDDAY. HIGH PRESSURE TO THE EAST WILL KEEP SENDING DRY AIR INTO THE REGION...RESULTING IN A SHARP CUTOFF BETWEEN LIGHT SNOW AMOUNTS AND SIGNIFICANT SNOW AMOUNTS. STRONG WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING AND DRIFTING... ALONG WITH WHITE- OUT CONDITIONS AT TIMES. TRAVEL WILL REMAIN HAZARDOUS THROUGH THE MORNING HOURS. IAZ098-099-ILZ034-035-MOZ009-010-211600- /O.CON.KDVN.WS.W.0004.000000T0000Z-060321T1800Z/ VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 200 AM CST TUE MAR 21 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. HEAVY ACCUMULATING SNOW WILL CONTINUE INTO TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. IN ADDITION...WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING AND DRIFTING... AS WELL AS WHITE OUT CONDITIONS AT TIMES. THIS WILL CREATE DANGEROUS TRAVEL CONDITIONS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ063-064-067-078-ILZ024-211600- /O.EXA.KDVN.WW.Y.0007.000000T0000Z-060321T1800Z/ IOWA-JOHNSON-MUSCATINE-LOUISA-MERCER- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE... WAPELLO...ALEDO 200 AM CST TUE MAR 21 2006 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. ACCUMULATING SNOW WILL SPREAD OVER THE ADVISORY AREA THROUGH THE EARLY MORNING HOURS AND CONTINUE INTO THE MIDDAY HOURS TODAY. THE HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. STRONG EASTERLY WINDS PUSHING DRY AIR INTO THE REGION WILL ALLOW FOR A SHARP CUTOFF BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON. WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING AND DRIFTING... AS WELL AS SIGNIFICANTLY REDUCED VISIBILITIES AT TIMES...MAKING TRAVEL VERY HAZARDOUS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ076-077-087>089-ILZ025-026-211600- /O.CON.KDVN.WW.Y.0007.000000T0000Z-060321T1800Z/ KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-DES MOINES-HENDERSON-WARREN- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...OQUAWKA...MONMOUTH 200 AM CST TUE MAR 21 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. ACCUMULATING SNOW WILL CONTINUE TO FALL INTO TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. STRONG EASTERLY WINDS PUSHING DRY AIR INTO THE REGION WILL ALLOW FOR A SHARP CUTOFF BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON. A FEW ISOLATED HIGHER AMOUNTS ARE POSSIBLE. WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING AND DRIFTING... AS WELL AS SIGNIFICANTLY REDUCED VISIBILITIES AT TIMES...MAKING TRAVEL VERY HAZARDOUS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MAYES
000 WWUS43 KDVN 211522 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 922 AM CST TUE MAR 21 2006 ...WINTER STORM CONTINUES ACROSS SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WEST CENTRAL ILLINOIS THIS MORNING... .SNOW WILL CONTINUE THIS MORNING AS A STRONG LOW PRESSURE SYSTEM MOVES INTO KENTUCKY AND TENNESSEE. A BAND OF MODERATE TO HEAVY SNOW FROM CENTRAL IOWA TO NORTH CENTRAL ILLINOIS WILL GRADUALLY DISSIPATE THIS MORNING AS THE STORM SYSTEM MOVES AWAY. A SHARP CUTOFF IN SNOW ACCUMULATIONS...FROM TRACE AMOUNTS TO SEVERAL INCHES WITHIN A SEVERAL MILE AREA...HAS OCCURRED WITH THIS STORM OVERNIGHT. THIS AXIS HAS BEEN ROUGHLY FROM KEWANEE ILLINOIS...THROUGH DAVENPORT...TO VINTON. ADDITIONAL ACCUMULATING SNOW WILL CONTINUE SOUTH OF THIS AXIS THROUGH LATE MORNING. STRONG NORTHEAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR WHITE-OUT CONDITIONS AT TIMES. TRAVEL CONDITIONS WILL REMAIN HAZARDOUS THIS MORNING. IAZ098-099-ILZ034-035-MOZ009-010-211800- /O.CON.KDVN.WS.W.0004.000000T0000Z-060321T1800Z/ VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 922 AM CST TUE MAR 21 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW WILL CONTINUE THROUGH THE REST OF THIS MORNING WITH ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES...WITH TOTAL ACCUMULATIONS FROM THE STORM OF 4 TO 7 INCHES. SNOW WILL DIMINISH TO FLURRIES OVER THE AREA BY EARLY AFTERNOON. IN ADDITION... NORTHEAST WINDS WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING AND DRIFTING...WITH NEAR WHITE OUT CONDITIONS AT TIMES. THIS WILL CREATE DANGEROUS TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR NEARLY IMPOSSIBLE. $$ IAZ063-064-067-076>078-087>089-ILZ024>026-211800- /O.CON.KDVN.WW.Y.0007.000000T0000Z-060321T1800Z/ IOWA-JOHNSON-MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-MERCER-HENDERSON-WARREN- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...ALEDO...OQUAWKA...MONMOUTH 922 AM CST TUE MAR 21 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE REST OF THIS MORNING. ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED...WITH TOTALS FROM THE EVENT AS HIGH AS 3 TO 6 INCHES. SNOW WILL GRADUALLY DIMINISH LATE THIS MORNING...WITH ONLY FLURRIES EXPECTED BY EARLY AFTERNOON. NORTHEAST WINDS FROM 20 TO 30 MPH WILL CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW. TRAVEL CONDITIONS WILL CONTINUE TO BE HAZARDOUS ACROSS THE AREA DUE TO SLICK ROADS...STRONG WINDS...AND POOR VISIBILITY. MOTORISTS SHOULD BE AWARE OF RAPIDLY CHANGING ROAD CONDITIONS OVER A SHORT DISTANCE ALONG THE NORTHERN EDGE OF THIS ADVISORY AREA. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SHEETS
000 WWUS43 KDVN 211805 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CST TUE MAR 21 2006 ...SNOW ENDING ACROSS THE AREA... .A WINTER STORM THAT BROUGHT SIGNIFICANT SNOW TO SOUTHEAST IOWA...WEST CENTRAL ILLINOIS...AND FAR NORTHEAST ILLINOIS HAS EXITED THE REGION. FLURRIES WILL CONTINUE OVER PORTIONS OF THE AREA THROUGH EARLY AFTERNOON...BUT NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. IAZ098-099-ILZ034-035-MOZ009-010-211915- /O.EXP.KDVN.WS.W.0004.000000T0000Z-060321T1800Z/ VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 1205 PM CST TUE MAR 21 2006 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. PATCHY LIGHT SNOW AND FLURRIES WILL CONTINUE UNTIL ABOUT 2 PM. ADDITIONAL ACCUMULATIONS WILL BE LESS THAN A HALF INCH. $$ IAZ063-064-067-076>078-087>089-ILZ024>026-211915- /O.EXP.KDVN.WW.Y.0007.000000T0000Z-060321T1800Z/ IOWA-JOHNSON-MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-MERCER-HENDERSON-WARREN- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...ALEDO...OQUAWKA...MONMOUTH 1205 PM CST TUE MAR 21 2006 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A FEW FLURRIES WILL CONTINUE UNTIL ABOUT 2 PM...BUT NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ SHEETS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Mar 20, 2:57 AM CST, 11 hours 58 minutes earlier.
Area forecast discussion, Mar 20, 2:57 AM CST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 257 AM CST MON MAR 20 2006 .DISCUSSION... RIDGING AND DRY AIR CONTINUE TO DOMINATE THE CWA... WITH DEWPOINTS IN THE UPPER TEENS TO LOW 20S. SUBJECTIVE 00Z UPPER AIR ANALYSIS INDICATES 850MB RIDGE STILL IN PLACE OVER CWA... LARGELY WHERE IT HAS BEEN PARKED FOR THE LAST TWO DAYS. MOISTURE ADVECTION INTO BAROCLINIC LEAF ACROSS IA/NEB BORDER WAS EVIDENT IN 850MB MOISTURE FIELDS... WITH FEED OFF THE GULF NORTHWESTWARD TOWARD THE DAKOTAS. BROAD 500MB LOW WAS OVER UT/NV/AZ... WITH 500MB HEIGHT FALLS UP TO 60M CENTERED ON TX/NM/MEXICO BORDER INDICATING LOW DIGGING SOUTHEASTWARD. SHARP RIDGE AT 500MB EXTENDED FROM NORTHERN SASK/MB THROUGH MN/IA/MO AND INTO THE LOWER MS RIVER VALLEY. 00Z KDVN SOUNDING CONTINUED TO SHOW A VERY DRY LAYER AT 900-650MB. 08Z MSAS ANALYSIS INDICATED SURFACE LOW CENTERED IN NE NM/SE CO. FOCUS THIS MORNING IS ON SNOW POTENTIAL TONIGHT INTO TOMORROW. MODEL PROGS ARE COMING INTO BETTER AGREEMENT REGARDING PLACEMENT OF BOTH SURFACE AND 500MB LOW... TRACKING THE SURFACE LOW ACROSS SOUTHERN MO TONIGHT WITH 500MB LOW WEAKENING AS IT PULLS EASTWARD ACROSS NORTHERN MO TONIGHT AND TOMORROW. WILL LEAN TOWARD GFS/ECMWF BLEND AS BOTH HAVE BEEN FAIRLY CONSISTENT... THOUGH GFS HAS BEEN OVERDOING PRECIP AMOUNTS. GFS INDICATES BEST FORCING REACHING SOUTHERN CWA IN THE 06-12Z TUESDAY TIMEFRAME... WITH FAVORABLE Q-VECTOR DIVERGENCE FIELDS AND MARGINALLY DECREASED STABILITY IN SATURATED EQUIVALENT PV FIELD. BEST FORCING DOES REMAIN WELL SOUTH OF THE CWA... BUT AREAS SOUTH OF HWY 34 ARE AT THE EDGE OF THE MOST FAVORABLE SYNOPTIC ENVIRONMENT. FRONTOGENETIC FORCING IS MAXIMIZED OVER THAT SECTION OF THE SOUTHERN CWA BETWEEN 06-12Z AS WELL... WITH STRONG LIFT IN THE DENDRITIC ZONE MAXIMIZED AT ABOUT 600-650MB. IN ADDITION... UPRIGHT INSTABILITY IS INDICATED AT AROUND 12-18Z IN THETA-E VERTICAL PROFILE WITH STRONG FOLDING IN THE CONTOURS AT MID-LEVELS. SPC DAY 1 HAS ALSO INDICATED GENERAL THUNDER IN THE SOUTHERN CWA. LIFT ALONG THE 280K ISENTROPIC SURFACE IS ALSO INDICATED AROUND 06-12Z... WITH CONDENSATION PRESSURE DEFICIT MINIMIZED IN THE SOUTHERN CWA IN THAT TIME AS WAVE PASSES TO THE SOUTH. FORECAST SOUNDINGS AT KCID AND KMLI NEVER SATURATE IN ANY FORECAST MODEL... BUT KBRL DOES SATURATE BY 06Z. INCIDENTALLY... KBRL SOUNDING ALSO INDICATES ELEVATED INSTABILITY AFTER 12Z. THUS... SHORT PERIOD OF STRONG FORCING WILL BE WORKING TO OVERCOME FAIRLY DEEP DRY LAYER ACROSS THE CWA. BELIEVE AREAS SOUTH OF HWY 34 WILL SEE BRIEF BUT INTENSE SNOWFALLS... PARTICULARLY GIVEN BOTH CONVECTIVE ENHANCEMENT AND FRONTOGENETIC FORCING. BUT EVEN STRONG FORCING WILL TAKE TIME TO OVERCOME DRYNESS... AND SYSTEM IS FAIRLY FAST-MOVING... WITH DRY AIR WORKING IN BY 18Z AND CUTTING OFF SNOW. FINAL FACTOR IS SURFACE TEMPS... WHICH ARE IN THE MID 30S TO LOWER 40S THIS MORNING ACROSS THE SOUTHERN CWA... THUS SNOW MAY NOT ACCUMULATE IMMEDIATELY GIVEN WARMER GROUND. THUS... AT THIS TIME... BELIEVE CWA IS NOT LIKELY TO REACH WARNING CRITERIA SNOWS. DRY AIR WILL PRODUCE A SHARP CUTOFF IN SNOW AMOUNTS... AND SINCE NEITHER CID NOR MLI EVER SATURATE... BELIEVE SNOW WILL REMAIN SOUTH OF I-80. HPC QPF GUIDANCE LOOKS REASONABLE THIS MORNING BOTH IN LOCATION AND AMOUNT /UP TO 0.5 INCHES IN THE SOUTH THROUGH THE EVENT/... AND LOWER SNOW RATIOS EXPECTED WOULD INDICATE UP TO 5 INCHES IN THE MO COUNTIES. POTENTIAL EXISTS FOR ISOLATED AMOUNTS OVER 6 INCHES IN THE SOUTHERNMOST COUNTIES GIVEN LOCAL ENHANCEMENT AND SHARP GRADIENT... THUS GIVEN UNCERTAINTY AND SINCE EVENT IS SECOND PERIOD... WILL LEAVE WINTER STORM WATCH IN EFFECT THIS MORNING AND LET DAY SHIFT MAKE FINAL CALL. AS FAR AS THE FORECAST... HAVE TIGHTENED THE GRADIENT OF POPS... DROPPING THE NO-WX LINE FURTHER SOUTH. ALSO BROUGHT IN PRECIP MORE SLOWLY AS BELIEVE AREA WILL SEE NO SNOW BEFORE 00Z AND WILL SEE SNOW BEGIN 03-06Z IN THE FAR SOUTH. GUSTY WINDS SHOULD ACCOMPANY THE SNOW GIVEN FAIRLY TIGHT PRESSURE GRADIENT AND STRONG PRESSURE RISES IN THE WAKE OF THE SURFACE LOW... BUT BELIEVE WARMER/HEAVIER SNOW SHOULD NOT POSE A SIGNIFICANT BLOWING THREAT... THUS KEPT BLOWING/DRIFTING WORDS OUT OF THE ZONES. WILL HIGHLIGHT THE POTENTIAL IN THE HWO AS GUSTS TO 30KT SHOULD MOVE THE SNOW AT LEAST A LITTLE IN OPEN AREAS. FINALLY.. BUMPED UP TEMPS TODAY GIVEN WARM START... AS WE SHOULD SEE SOME DIURNAL WARMING DESPITE CLOUDS AND AM STILL WELL WITHIN GUIDANCE. KEPT SOUTH AND NORTH COOLER THAN MIDDLE OF CWA FROM TONIGHT THROUGH DAY 4 AS EVAPORATIVE COOLING IN THE SOUTH SHOULD BRING DOWN TEMPS TONIGHT AND TOMORROW AND SNOW COVER SHOULD KEEP TEMPS LOWER THERE UNTIL SNOW MELTS. MODELS CONTINUE TO PULL WED/THURS SYSTEM WELL SOUTH OF THE CWA... THUS LEFT A DRY FORECAST THROUGH THE REST OF THE PERIOD. MADE NO CHANGES IN DAYS 4-7. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WINTER STORM WATCH MONDAY EVENING THROUGH NOON TUESDAY FOR VAN BUREN AND LEE COUNTIES. IL...WINTER STORM WATCH MONDAY EVENING THROUGH NOON TUESDAY FOR HANCOCK AND MCDONOUGH COUNTIES. MO...WINTER STORM WATCH MONDAY EVENING THROUGH NOON TUESDAY FOR SCOTLAND AND CLARK COUNTIES. && MAYES
Hazardous weather outlook, Mar 20, 5:02 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 502 AM CST MON MAR 20 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211115- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 502 AM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR THIS EVENING THROUGH TOMORROW MORNING ROUGHLY SOUTH OF A LINE FROM OTTUMA IOWA TO MACOMB ILLINOIS. AS A LOW PRESSURE SYSTEM MOVES OUT OF THE HIGH PLAINS AND INTO THE MID-MISSISSIPPI RIVER VALLEY... IT WILL BRING HEAVY SNOWS ACROSS NORTHERN MISSOURI INTO SOUTHEASTERN IOWA AND WEST CENTRAL ILLINOIS. AT THIS TIME... IT APPEARS THAT THE HEAVIEST SNOWS WILL FALL JUST SOUTH OF THE FORECAST AREA... THOUGH BRIEF PERIODS OF HEAVY SNOW MAY REACH INTO THE WATCH AREA. AREAS SOUTH OF HIGHWAY 34 MAY RECEIVE 4 TO 6 INCHES OF SNOW BY TOMORROW MORNING... WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOWFALL AMOUNTS ARE EXPECTED TO TAPER OFF SHARPLY TO THE NORTH... THUS SNOW TOTALS COULD VARY SIGNIFICANTLY ACROSS SHORT DISTANCES. BECAUSE OF THE SHARP GRADIENT OF SNOW EXPECTED... SLIGHT CHANGES TO THE STORM TRACK COULD BRING SIGNIFICANTLY DIFFERENT SNOW AMOUNTS TO THE AREA. STRONG NORTHEASTERLY WINDS WILL CAUSE WHITE-OUT CONDITIONS WHERE SNOW DOES FALL... AND MAY ALSO CAUSE SOME BLOWING AND DRIFTING OF SNOW. STAY TUNED TO FORECASTS LATER TODAY FOR UPDATED INFORMATION ABOUT THE WINTER STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW FROM THE WINTER STORM IMPACTING THE AREA TONIGHT WILL END ON TUESDAY MORNING AS DRY AIR RETURNS TO THE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED TONIGHT AND TOMORROW. PLEASE CALL IN WITH SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. MAYES
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:55 PM CST | Winter Weather Advisory | DVN | Henderson, Mercer, Warren | 21 hr |
Nearby
Winter Storm Warnings in Illinois, 2006Winter Storm Warnings in Iowa, 2006Winter Storm Warnings in Missouri, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.